MAUDE Adverse Event Report: ALPHA OMEGA ENGINEERING CO. LTD. STERILE CANNULA, 15 MM ABOVE TARGET, LENGTH 177MM; ELECTRODE, DEPTH

ALPHA OMEGA ENGINEERING CO. LTD. STERILE CANNULA, 15 MM ABOVE TARGET, LENGTH 177MM; ELECTRODE, DEPTH
Model Number STR-S07721-00
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
Wrong cannula was opened and placed into the brain while patient was awake, but patient showed no adverse effects.It was discovered by an x-ray taken to confirm placement that the cannula had gone too deep.Staff was unaware that there were two types of cannulas both labeled 15mm to target available.One is newly on the shelf that is specifically made for one type of procedure.It was not clearly marked that they were different.On the right-hand side of the product packages, there is length typed, but it is not in the main label description.Packages are almost identical.This is a huge safety risk, and we suggest revision of packaging.

Brand Name
STERILE CANNULA, 15 MM ABOVE TARGET, LENGTH 177MM
Common Device Name
ELECTRODE, DEPTH
Manufacturer (Section D)
ALPHA OMEGA ENGINEERING CO. LTD.
3160 campus drive
suite.200
norcross GA 30071
MDR Report Key19804983
Report Number19804983
Device Sequence Number20679306
Product Code GZL
UDI-Device Identifier07290114063340
UDI-Public(01)07290114063340
Combination Product (Y/N)N
Initial Reporter StateMN
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/23/2024
Report Date (Section F) 02/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSTR-S07721-00
Device Catalogue NumberSTR-S07721-00
Device Lot Number79594
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer07/23/2024
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/23/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown
Date Report Sent to FDA02/23/2024